MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER

BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER
Model Number SO-2101
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, 01/01/2026, was chosen as the best estimate based on the date that the manufacturer became aware of the event 01/29/2026.Blocks d4 and h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: impact code a150202 is being used to capture the reportable event of gel found in unintended site - nonvascular.Block h11: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported to boston scientific corporation that a spaceoar was used during a placement procedure performed on an unknown date.During a magnetic resonance imaging (mri), it was noticed that there was a rectal wall invasion at the midgland area.There were no patient complications, the patient is reported to be asymptomatic.There was a delay on the patient's radiation treatment.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, 01/01/2026, was chosen as the best estimate based on the date that the manufacturer became aware of the event 01/29/2026.Blocks d4 and h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: impact code a150202 is being used to capture the reportable event of gel found in unintended site - nonvascular.Block h11: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Device evaluation: the device was not returned for analysis; the event could not be confirmed since it did not include a returned device or media review to identify any issue that could confirm the reported allegation.The device history record (dhr) review confirms that the accepted device met all manufacturing specifications.A labeling review was performed; the instructions for use (ifu) indicate that "under ultrasound guidance in the sagittal view, and with the needle tip at the prostate mid-gland, use a smooth, continuous injection technique to dispense the spaceoar vue hydrogel into the space between the prostate and rectal wall".A risk review was completed and confirmed that the event of "gel found in unintended site - nonvascular" was defined in the risk documentation.This event type has been accounted during product risk analysis to support acceptable risk benefits for the product.Based on the reported information, a gel misplacement has been identified.Gel misplacements are understood to be primarily caused by the user having the needle in the incorrect location at the time of injection.Therefore, based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of "unintended use error caused or contributed to event".
 
Event or Problem Description

Brand Name
SPACEOAR SYSTEM
Common Device Name
ABSORBABLE PERIRECTAL SPACER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24473411
Report Number2124215-2026-11135
Device Sequence Number10278103
Product Code OVB
UDI-Device Identifier00864661000102
UDI-Public(01)00864661000102
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K202224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSO-2101
Device Catalogue NumberSO-2101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown